Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2011, 7:48 PM CDT for Livingston Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 7, 2011, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS54 KLIX 080048
SVRLIX
LAC063-080115-
/O.NEW.KLIX.SV.W.0144.110608T0048Z-110608T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
* UNTIL 815 PM CDT
* AT 744 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR WALKER AND DENHAM SPRINGS. THIS STORM WAS NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3047 9097 3048 9098 3052 9087 3046 9082
3037 9091 3046 9100 3047 9099
TIME...MOT...LOC 0048Z 328DEG 0KT 3045 9089
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 3:21 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 321 PM CDT TUE JUN 7 2011 .SYNOPSIS... RATHER WEAK SURFACE PRESSURE PATTERN OVER THE AREA. WEAK MCV MOVING WESTWARD NEAR LAKE PONTCHARTRAIN AT PRESENT...WITH ISOLATED CONVECTION DEVELOPING AGAIN THIS AFTERNOON. AREAL COVERAGE NOT QUITE AS FULL AS YESTERDAY. YESTERDAYS CONVECTION DID ALLOW TEMPERATURES TO START FROM A LOWER BASE TODAY...KEEPING TEMPERATURES BELOW THE 95 DEGREE MARK IN MOST AREAS. && .SHORT TERM... WEAK UPPER LOW OVER SOUTHERN GULF WILL CONTINUE ROTATING IN PLACE THROUGH FRIDAY. MOISTURE LEVELS TOMORROW ARE SIMILAR TO TODAY...AND EXPECT SIMILAR AREAL COVERAGE...20 TO 30 PERCENT AT BEST. COLUMN DRIES OUT SOMEWHAT FOR THURSDAY AND FRIDAY...AND WILL GRADUALLY DRY OUT FORECAST. NAM SOLUTION IS DISCOUNTED FOR THIS RUN DUE TO ITS POOR HANDLING OF TROPICAL FEATURE TO THE SOUTH OF PUERTO RICO. TEMPERATURES STILL RUNNING ABOVE GUIDANCE...EVEN IN AREAS THAT HAVE SEEN RAIN THE LAST FEW DAYS...SO WILL CONTINUE TO GO ABOVE GUIDANCE BY A COUPLE OF DEGREES THROUGH THE PERIOD. && .LONG TERM... AS NOTED IN SHORT TERM SECTION...TROPICAL FEATURE HANDLED POORLY BY NAM. NHC/HPC SOLUTION ON MOVEMENT OF THIS FEATURE FITS ECMWF SOLUTION FAIRLY WELL AND WILL USE ECMWF WIND FIELDS FOR SOLUTION FOR THE BACK END OF THE FORECAST. ANY PRECIPITATION OVER THE WEEKEND SHOULD BE EXTREMELY LIMITED...AND WILL KEEP WEEKEND FORECAST DRY. AS RIDGE RETROGRADES SOMEWHAT LATE IN THE WEEKEND...THIS MAY ALLOW A BOUNDARY TO NEAR THE AREA MONDAY...ALLOWING FOR SLIGHTLY BETTER CHANCES FOR PRECIPITATION ON MONDAY AND TUESDAY. WILL CONTINUE THE TREND OF GOING SEVERAL DEGREES ABOVE GUIDANCE UNTIL GUIDANCE COMES MORE IN LINE WITH REALITY. && .AVIATION... VFR CONDITIONS IS ON TAP FOR MOST OF THE DAY. ISOLATED TO SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS THROUGH 00Z WEDNESDAY. THE HIGHEST PROBABILITIES EXPECTED FROM KMCB- KHDC TO KASD TO KGPT. MVFR CONDITION LIKELY AGAIN WITH MIST RESTRICTED VISIBILITY AT EACH SITE 09Z WED THROUGH 13Z WED. EXPECT ISOLATED CONVECTION TO AGAIN DEVELOP AFTER 18Z WEDNESDAY. && .MARINE... OUTSIDE OF ISOLATED CONVECTION...NO MAJOR MARINE ISSUES THROUGH THE PERIOD. TROPICAL FEATURE MENTIONED ABOVE SHOULD HAVE LITTLE EFFECT ON OUR COASTAL WATERS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 94 70 94 / 20 30 20 20 BTR 72 96 71 95 / 20 30 20 20 ASD 73 93 71 93 / 20 30 20 20 MSY 75 94 74 94 / 20 30 20 20 GPT 74 92 73 93 / 20 30 20 20 PQL 73 94 71 93 / 20 30 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35
Hazardous weather outlook, Jun 7, 3:29 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT TUE JUN 7 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-082030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 329 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING HOURS...GENERALLY NORTH OF THE INTERSTATE 10 AND 12 CORRIDORS. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON WEDNESDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 7:10 PM CDT, 38 minutes before
LAZ064-070-080045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 710 PM CDT TUE JUN 7 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. BERNARD PARISH... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 22 MILES EAST OF CHALMETTE...OR ABOUT 6 MILES NORTHEAST OF YSCLOSKEY IN THE BILOXI MARSH...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... RURAL ST. BERNARD PARISH AT 720 PM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Jun 7, 7:26 PM CDT, 22 minutes before
MSZ082-080130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 726 PM CDT TUE JUN 7 2011 ...LINE OF STRONG THUNDERSTORMS NEAR MOBILE MOVING WEST AFFECTING JACKSON COUNTY... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ESCATAWPA...MOVING WEST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WADE BY 750 PM... 9 MILES NORTH OF ESCATAWPA BY 755 PM... VANCLEAVE BY 815 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, Jun 7, 7:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 SE DENHAM SPRINGS 30.44N 90.91W
06/07/2011 E0.25 INCH LIVINGSTON LA PUBLIC
PEA SIZED HAIL REPORTED 4 MILES SOUTHEAST OF DENHAM
SPRINGS.
&&
JSLocal storm report, Jun 7, 7:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL LIVINGSTON 30.50N 90.75W
06/07/2011 E0.88 INCH LIVINGSTON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN LIVINGSTON.
&&
JSSpecial weather statement, Jun 7, 7:44 PM CDT, 4 minutes before
LAZ037-048-050-080115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 744 PM CDT TUE JUN 7 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF DENHAM SPRINGS...OR ABOUT OVER LIVINGSTON...MOVING NORTHWEST AT 10 MPH. NICKEL SIZED HAIL WAS REPORTED WITH THIS STORM FROM A TRAINED SPOTTER IN LIVINSTON. THE STRONG THUNDERSTORM WILL BE NEAR... WALKER AND 8 MILES EAST OF WATSON BY 815 PM... THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 24/RR
Local storm report, Jun 7, 7:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 PM CDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 4 SE DENHAM SPRINGS 30.44N 90.91W
06/07/2011 E1.00 INCH LIVINGSTON LA PUBLIC
QUARTER SIZED HAIL REPORTED 4 MILES SOUTHEAST OF DENHAM
SPRINGS.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 7, 7:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 7, 8:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 7, 8:15 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 2 hr |
| Jun 7, 8:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 7, 9:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jun 7, 9:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 9:42 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 7, 9:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 7, 10:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 10:22 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 72 min |
| Jun 7, 11:14 PM CDT | Special Marine Warning | LIX | 19 min | |
| Jun 7, 11:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 8, 12:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 8, 1:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 2:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 8, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 32 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 37 min |
| Jun 8, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 30 min |
| Jun 8, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 34 min |
| Jun 8, 6:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 8, 6:56 PM CDT | Special Marine Warning | LIX | 94 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.